Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 3, 1997, 5:02 PM CDT for Peoria County, Illinois. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 1997, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 3, 1997, 6:05 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Peoria County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:35 PM CDT | Thunderstorm Wind 52 | Brimfield, IL | Thunderstorm winds blew down a large tree onto a mobile home in Brimfield. The tree caused moderate damage to the home. Also, another mobile home nearby had a small storage shed blown up against it. No injuries were reported and damage to the mobile home wa |
| Aug 3, 5:55 PM CDT | Thunderstorm Wind | Peoria, IL | Thunderstorm winds blew down several large trees, numerous tree limbs, and some power lines in Peoria. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WUUS1 KSPI 032203 RRA SVRSPI ILC143-032305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 502 PM CDT SUN AUG 3 1997 * SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY IN CENTRAL ILLINOIS * UNTIL 605 PM CDT * SOME LOCATIONS AFFECTED PRINCEVILLE DUNLAP ELMWOOD PEORIA * AT 500 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES NORTHWEST OF PEORIA...MOVING SOUTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. OUSLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:10 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 3, 1:10 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 110 PM CDT SUN AUG 3 1997 FORECAST PROBLEM FOR TNGT WILL BE TSTM CHCS. ATMOS CONTG TO DESTABALIZE EARLY THIS AFT WITH TEMPS APPROACHING 90 AND MOISTURE INCRSG FROM W WITH DEWPTS RISING INTO LWR TO MID 70S. LATEST VIS SAT SHOWING CU CONTG TO BUILD ACROSS CENT IL NWWRD INTO SE IA. ALSO OUTFLOW BOUNDARY VSB PUSHING SE INTO CU FIELD ACROSS SE IA. ADAP ALSO LOOKING BETTER FOR TSTM DVLPMNT IN THIS LOCATION WITH HIGHEST MO CONV AND CAP CONTG TO WEAKEN AND LIS FROM MINUS 6 TO MINUS 8. ALREADY SHRAS DVLPG IN THIS LOCATION. THIS COMBINED WITH INCRSD MID/UPPER LVL WND FIELDS...SPC DISC INDICATING POSSIBLE WW IS PROBABLY ON TARGET. WILL GO WITH HIER POPS ALL LOCATIONS. AS CF PUSHES S ACROSS AREA OVRNGT INCREASED MOCONV SHOULD KEEP SCTD TSRA ALONG BOUNDARY. CANADIAN HI BRINGS COOLER AND DRY WX IN FOR THE EARLY WEEK. PIA 66/84 50 SPI 66/85 40 DEC 66/85 40 CMI 66/85 40 LWV 70/88 42 FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 52 min |
| Aug 3, 4:50 PM CDT | Tornado Warning | ILX | Knox | 65 min |
| Aug 3, 5:07 PM CDT | Tornado Warning | ILX | Peoria | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.